zbMATH — the first resource for mathematics

Nilpotent orbits of a generalization of Hodge structures. (English) Zbl 1136.32011
This paper concerns a generalisation of Hodge structures and their variations which first appeared in work of S. Cecotti and C. Vafa [Nuclear Phys., B 367, No. 2, 359–461 (1991); Commun. Math. Phys. 158, No. 3, 569–644 (1993; Zbl 0787.58049)] on supersymmetric field theories. The abstract notion has been studied by the first author under the name TERP-structure [J. Reine Angew. Math. 555, 77–161 (2003; Zbl 1040.53095)].
A TERP-structure consists of a twistor (a holomorphic vector bundle on \(\mathbb P^1\)) together with additional data generalising the ingredients of a polarised Hodge structure. More precisely (Definition 3.1), a TERP-structure of weight \(w\in\mathbb Z\) is a quadruple \((H,H'_{\mathbb R},\nabla,P)\), where \(H\) is a holomorphic vector bundle on \(\mathbb C\) equipped with a flat meromorphic connection \(\nabla\) with a pole of order at most \(2\) at \(0\), a flat real subbundle \(H'_{\mathbb R}\) of the restriction \(H'\) of \(H\) to \(\mathbb C^*\) such that \(H'=H'_{\mathbb R}\otimes\mathbb C\) and a flat, bilinear, \((-1)^w\)-symmetric non-degenerate pairing \(P:H_z\times H_{-z}\to\mathbb C\) for \(z\in\mathbb C^*\) such that \(P\) maps \((H'_{\mathbb R})_z\times (H'_{\mathbb R})_{-z}\) to \(i^w{\mathbb R}\) and the induced pairing on sections has the property that \(z^{-w}P\) is defined and non-degenerate at \(0\). The bundle \(H\) can be naturally extended to a bundle on \(\mathbb P^1\) and \(\nabla\) then naturally extends with a pole of order \(2\) at \(\infty\).
The main purpose of the present paper is to generalise the concept of nilpotent orbits for Hodge structures and the correspondence relating these to mixed Hodge structures (due to W. Schmid [Invent. Math. 22, 211–319 (1973; Zbl 0278.14003)] and to E. Cattani, A. Kaplan and W. Schmid [Invent. Math. 67, No. 1, 101–115 (1982; Zbl 0516.14005); Ann. Math. (2) 123, 457–535 (1986; Zbl 0617.14005); Astérisque 179–180, 67–96 (1989; Zbl 0705.14006)]). The notion of a nilpotent object is simple to generalise (Definition 4.1), but that of a polarised mixed Hodge structure is more complicated due to the possibility of the singularity of \(\nabla\) at \(0\) being irregular; the details of this are carried out in Definition 9.1 and involve the requirement that the formal decomposition of \((H,\nabla)\) at \(0\) can be done without ramification (see Definition 8.1). The focus of the paper is the conjecture (Conjecture 9.2) that a TERP-structure which does not require a ramification is a mixed TERP-structure if and only if it induces a nilpotent orbit. The main result of the paper (Theorem 9.3) is to prove (1) that the conjecture is true if the TERP-structure is regular singular and (2) that the implication “only if” is true for any TERP-structure. The implication “only if” in the regular singular case has already been proved by the author [op. cit., Theorem 7.20], so the present paper is concerned primarily with proving the converse result in the regular singular case and (2).
One can also consider \(r\to\infty\) instead of \(r\to 0\); the counterpart of a nilpotent orbit is then a Sabbah orbit (Definition 4.1 again). This nomenclature derives from a definition of C. Sabbah [preprint, 1999, arXiv:math/9805077] of a filtration \(F^\bullet_{Sab}\) on \(H^\infty\). The author proves (Theorem 7.3) that a TERP-structure induces a Sabbah orbit if and only if a twisted version of the filtration \(F^\bullet_{Sab}\) gives rise to a polarised mixed Hodge structure.
In addition to the papers of Cecotti and Vafa, key references include C. Sabbah’s paper [Polarizable twistor \(\mathcal D\)-modules. Astérisque 300. Paris: Société Mathématique de France. (2005; Zbl 1085.32014)] in which he generalises C. Simpson’s notion of a variation of twistor structures and a central degeneration result contained in T. Mochizuki’s paper [Mem. Am. Math. Soc. 869 (2007; Zbl 1259.32005)].

32S35 Mixed Hodge theory of singular varieties (complex-analytic aspects)
14C30 Transcendental methods, Hodge theory (algebro-geometric aspects)
14D07 Variation of Hodge structures (algebro-geometric aspects)
32G20 Period matrices, variation of Hodge structure; degenerations
32J25 Transcendental methods of algebraic geometry (complex-analytic aspects)
53C28 Twistor methods in differential geometry
53D45 Gromov-Witten invariants, quantum cohomology, Frobenius manifolds
81T60 Supersymmetric field theories in quantum mechanics
Full Text: DOI arXiv
[1] Sabbah, Ne methi and Semicontinuity of the spectrum at infinity Abh, Math Sem Univ pp 69– (1999)
[2] Carlos, Harmonic bundles on noncompact curves no, Amer Math Soc 3 pp 713– (1990) · Zbl 0713.58012 · doi:10.1090/S0894-0347-1990-1040197-8
[3] Carlos, Constructing variations of Hodge structure using Yang - Mills theory and applications to uniformization no, Amer Math Soc pp 1– (1988) · Zbl 0669.58008
[4] Eduardo Cattani, Aroldo and Wilfried Schmid Degeneration of Hodge structures Ann no, Math pp 123– (1986)
[5] Eduard Looijenga, The complement of the bifurcation variety of a simple singularity Invent Hertling and Sevenheck Nilpotent orbits Malgrange La classification des connexions irre gulie res a une variable Mathematics and physics ( Paris Progr, Math Math 23 pp 105– (1974)
[6] Carlos, Higgs bundles and local systems Inst Hautes, Sci Publ Math pp 75– (1992)
[7] Claude Sabbah, Monodromy at infinity and Fourier transform Publ no, Res Inst Math Sci 33 pp 643– (1997) · Zbl 0920.14003 · doi:10.2977/prims/1195145150
[8] Jean, - Pierre Serre Prolongement de faisceaux analytiques cohe rents Ann Fourier Grenoble fasc, Inst 16 pp 363– (1966)
[9] Pierre Deligne, The orie de Hodge II Inst Hautes, Sci Publ Math 40 pp 57– (1971)
[10] Antoine Douai, and Claude Gauss - Manin systems Brieskorn lattices and Frobenius structures I Fourier Grenoble no, Ann Inst 53 pp 1055– (2003) · Zbl 1079.32016 · doi:10.5802/aif.1974
[11] Adrien Douady, Proble me de Riemann - Hilbert II Solution pour des points singuliers re els Mathematics and physics ( Paris Progr, Math 37 pp 1979– (1982)
[12] Claus Hertling, tt geometry Frobenius manifolds their connections and the construction for singularities reine angew, Math pp 555– (2003)
[13] Kaplan, Eduardo Cattani and Aroldo Polarized mixed Hodge structures and the local monodromy of a vari - ation of Hodge structure Invent no, Math pp 67– (1982)
[14] Boris Dubrovin, Geometry and integrability of topological - antitopological fusion Comm no, Math Phys pp 152– (1993) · Zbl 0771.53042
[15] Wilfried Schmid, Variation of Hodge structure : the singularities of the period mapping Invent, Math 22 pp 211– (1973) · Zbl 0278.14003
[16] Morihiko Saito, On the structure of Brieskorn lattice Ann Fourier Grenoble no, Inst 39 pp 27– (1989) · Zbl 0644.32005
[17] Alexander, Its and Victor Yu Novokshenov The isomonodromic deformation method in the theory of Painleve equations Lect Springer - Verlag Berlin, Notes Math pp 1191– (1986)
[18] Voigt, Kluitmann Addendum zu der Arbeit Ausgezeichnete Basen von Milnorgittern einfacher Singularita ten von Abh, Math Sem Univ Hamburg pp 59– (1989)
[19] Barry, and Tai Tsun Painleve functions of the third kind no, Math Phys 18 pp 1058– (1977) · Zbl 0353.33008 · doi:10.1063/1.523367
[20] Arnold, Normal forms for functions near degenerate critical points the Weyl groups of Ak Dk Ek and lagrangian singularities Funct Russian English ), Anal Appl 6 pp 254– (1972)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.